Alert archive / Tennessee / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 28, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 22, 2004, 4:25 PM CDT for Giles County, Tennessee. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 22, 2004, 4:25 PM CDT (21:25 UTC)
- Expired
- Apr 22, 2004, 4:45 PM CDT
- In force
- 20 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Giles County, TN
The radar
The Northeast Alabama radar (KHTX), 87 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.4 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -161 J/kg
- Mixed-layer LCL
- 537 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 275 m²/s²
- 0-3 km storm-relative helicity
- 392 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOHX 222125
SVRBNA
TNC055-222145-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
425 PM CDT THU APR 22 2004
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GILES COUNTY IN TENNESSEE
* UNTIL 445 PM CDT
* AT 421 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 5 MILES NORTHEAST OF PULASKI...MOVING EAST AT
30 MPH.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE
FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY
LIGHTNING.
LAT...LON 3528 8704 3531 8708 3534 8693 3532 8685
3527 8682 3518 8683 3515 8702
$$
ROSEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 2:30 PM CDT, 1 hour 55 minutes earlier.
Area forecast discussion, Apr 22, 2:30 PM CDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 230 PM CDT THU APR 22 2004 .SHORT TERM...(TONIGHT THROUGH FRIDAY) CURRENT...LN OF CONVECTION MOVING ACROSS ALREADY RAIN-DRENCHED AREAS OF WESTERN PORTIONS OF CWA. POSSIBLE ISOLATED SEVERE W/ THIS. SKIES HAVE BECOME MOSTLY CLOUDY...BUT TEMPS HAVE CLIMBED INTO LOWER TO MID 70S MANY LOCATIONS. ANOTHER POSSIBLE HEAVY RN EVENT TONITE NW PORTIONS AS MODELS SHOW ANOTHER WEAK BOUNDARY LIFTING N ACROSS FROM THE S...MUCH LIKE LAST NITE. THIS ON TOP OF 3-4 INCHES OF RN ALREADY OCCURED OVER LAST 24-36 HRS IN THIS REGION. WILL ISSUE FLOOD WATCH FOR FLASH FLOODING. ON FRI...WEAK FRONTAL SYSTEM WILL DROP DOWN ACROSS CWA FROM THE N DURING AFTERNOON...SO MORE SCT TSTMS. SOME SUNSHINE POSSIBLE...ESPECIALLY SE 1/2. .LONG TERM... POPS DROP OFF TO SLITE CHANCE FRI NITE....THEN MOVES BACK N AS WEAK WARM FRONT ON SAT. CHANCE POPS SAT ESPECIALLY W 2/3. BETTER RN CHANCES NW CORNER SAT NITE AND CWA-WIDE SUN AND SUN NITE. DRY THEREAFTER. AS FOR TEMPS...COMPROMISE SEEMED BEST. BNA TE 61/77/60/76 6525 CKV TE 60/76/58/76 7525 CSV BB 57/74/55/74 3424 && .BNA WATCHES/WARNINGS/ADVISORIES... FFA FOR NW - NCENTRAL PORTIONS OF CWA TONITE. && MAG
Hazardous weather outlook, Apr 22, 5:30 AM CDT, 10 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT THU APR 22 2004 TNZ005>011-022>034-056>066-075-077>080-093>095-231030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT THU APR 22 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE AREA THROUGH TONIGHT. THERE CONTINUES TO BE A SLIGHT RISK OF ISOLATED SEVERE THUNDERSTORMS...ESPECIALLY ACROSS THE NORTHERN COUNTIES. THE MAIN THREAT WILL BE DAMAGING STRAIGHT LINE WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS ARE EXPECTED FRIDAY THROUGH SUNDAY. THE BEST CHANCE FOR SEVERE THUNDERSTORMS LOOKS TO BE SUNDAY AFTERNOON AND EVENING WHEN A STRONG COLD FRONT MOVES ACROSS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION REMAINS POSSIBLE TODAY AND AGAIN ON SUNDAY. 07
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 1:23 PM CDT | Flash Flood Warning | OHX | Benton, Houston, Stewart | 3 hr |
| Apr 22, 1:49 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 56 min |
| Apr 22, 1:54 PM CDT | Flash Flood Warning | OHX | Humphreys | 2 hr |
| Apr 22, 4:08 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall | 37 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.